Alert archive / Oregon / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at May 14, 2016, 4:26 PM PDT for Baker County, Malheur County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2016, 4:26 PM PDT (23:26 UTC)
- Expired
- May 14, 2016, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baker County, OR, Malheur County, OR
The radar
The Pendleton radar (KPDT), 162 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2801 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WGUS55 KBOI 142326 FFWBOI ORC001-045-150230- /O.NEW.KBOI.FF.W.0001.160514T2326Z-160515T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 526 PM MDT SAT MAY 14 2016 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MALHEUR COUNTY IN SOUTHEASTERN OREGON... SOUTHERN BAKER COUNTY IN NORTHEASTERN OREGON... * UNTIL 830 PM MDT/730 PM PDT/ * AT 525 PM MDT/425 PM PDT/...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN AND MOVING DIRECTLY TOWARD THE EL DORADO BURN SCAR. FLASH FLOODING IN THE FORM OF MUDSLIDES AND DEBRIS FLOWS IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 4440 11799 4426 11796 4424 11819 4440 11819 $$ SP
2 follow-up statements
133 WGUS75 KBOI 150056 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 656 PM MDT SAT MAY 14 2016 ORC001-045-150230- /O.CON.KBOI.FF.W.0001.000000T0000Z-160515T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MALHEUR OR-BAKER OR- 656 PM MDT SAT MAY 14 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT/730 PM PDT/ FOR NORTHWESTERN MALHEUR AND SOUTHERN BAKER COUNTIES... AT 653 PM MDT/553 PM PDT/...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING MODERATE RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED. ONE STRONG THUNDERSTORM HAS MOVED AWAY FROM THE BURN SCAR...BUT SHOWERS CONTINUE. IN ADDITION...MORE STORMS ARE POSSIBLE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS...AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. && LAT...LON 4440 11799 4426 11796 4424 11819 4440 11819 $$ SP
184 WGUS75 KBOI 150222 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 822 PM MDT SAT MAY 14 2016 ORC001-045-150230- /O.EXP.KBOI.FF.W.0001.000000T0000Z-160515T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MALHEUR OR-BAKER OR- 822 PM MDT SAT MAY 14 2016 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN MALHEUR AND SOUTHERN BAKER COUNTIES WILL EXPIRE AT 830 PM MDT/730 PM PDT/... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. ALSO PLEASE NOTE THAT OCCASIONALLY MUDSLIDES CAN OCCUR SEVERAL HOURS AFTER RAIN HAS ENDED. WE STILL RECOMMEND STAYING AWAY FROM THE ELDORADO BURN SCAR. FINALLY...ADDITIONAL STORMS MAY MOVE INTO THE AREA LATER THIS EVENING. PLEASE WATCH OUT FOR LATER STATEMENTS OR WARNINGS. LAT...LON 4440 11799 4426 11796 4424 11819 4440 11819 $$ SP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:05 PM PDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 14, 2:05 PM PDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Boise ID 305 PM MDT SAT MAY 14 2016 .SHORT TERM...Upper low has come into Oregon and will move into western Idaho toward morning and remain there Sunday before turning south into Nevada Monday. As of 2 PM MDT thunderstorms with quite a bit of lightning were occurring in central Oregon as far east as northern Harney County. A cold front extended from near Pendleton, OR, through Burns, OR. As the front moves east thunderstorms will spread into Baker County late today and this evening and into west central Idaho this evening. These storms will bring locally heavy rain and small hail. A flash flood watch is in effect for Baker County this evening, and a flood watch is in effect for the west central Idaho mountains and the Upper Weiser River area through the night. See hydrology section below. Farther south where the low levels are drier, fewer thunderstorms are expected but these may contain gusty winds. On Sunday with the upper low overhead there will be scattered to numerous showers throughout the CWA but temps will be much cooler and fewer thunderstorms are expected. Showers and a slight chance of thunderstorms will continue Sunday evening and gradually decrease Monday. Monday will also be cool. Gusty northwest winds expected in the Snake River Basin Monday afternoon. .LONG TERM...Monday night through Saturday...Showers dissipate in wake of the exiting low Monday night and Tuesday. Weak wrap-around flow will keep a slight chance of showers over the west-central ID and eastern Boise mountains Tuesday afternoon...but otherwise dry conditions across the area Tuesday into Wednesday. By Thursday deep low pressure dropping out of the Gulf of Alaska will drive a cold front through the region...increasing the chance of precipitation. The low is projected to cut off over the Pacific Northwest, bringing unsettled conditions and a return to below normal temperatures into next weekend. && .AVIATION...Generally VFR conditions with scattered shower and thunderstorm development this afternoon and evening across southeast Oregon and southwest Idaho. Variable and gusty outflow winds to 35 kts will accompany showers and storms. Away from convective activity, surface winds remain at or below 12 kts for most sites. West-northwest winds will ramp up with a cold frontal passage this evening. Southwest winds aloft of 25 kts through 10k feet. Weekend outlook...For Saturday night and Sunday, heavier precipitation and low-VFR to MVFR ceilings will obscure mountains north of the Snake River into Sunday. VFR elsewhere across southeast Oregon and southwest Idaho with showers and thunderstorms increasing in coverage Sunday afternoon. Winds surface and aloft remain north- northwest 10-20 kt on Sunday. && .HYDROLOGY...Showers and thunderstorms will spread across the burn scars in Baker County, Oregon, late this afternoon and evening. Heavy rains there could cause significant and rapid runoff. Adams and Valley Counties will receive the heaviest rains tonight and Sunday. Small rivers, creeks, and streams have been running high with increasing temperatures and snowmelt. Further rises due to heavy rains are possible, although temperatures will cool greatly Sunday and stay cool Monday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Flood watch through late tonight IDZ011-033. OR...Flash flood watch until 11 PM PDT this evening ORZ062. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....DG/WH AVIATION.....DG HYDROLOGY....LC
In the hours before
Special weather statement, May 14, 3:32 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 432 PM MDT SAT MAY 14 2016 IDZ014>016-030-142330- SOUTHERN TWIN FALLS COUNTY ID-UPPER TREASURE VALLEY ID- SOUTHWEST HIGHLANDS ID-WESTERN MAGIC VALLEY ID- 432 PM MDT SAT MAY 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TWIN FALLS AND SOUTHEASTERN OWYHEE COUNTIES UNTIL 530 PM MDT... AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A PAIR OF STRONG THUNDERSTORMS NEAR JUNIPER BUTTE...OR 26 MILES NORTH OF JARBIDGE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... JUNIPER RANCH AROUND 440 PM MDT. COONSKIN BUTTE...HORSE BUTTE...BLACK BUTTE AND CLOVER CREEK CROSSING AROUND 450 PM MDT. ROSEWORTH AND CROWS NEST BUTTE AROUND 500 PM MDT. CASTLEFORD AROUND 520 PM MDT. DEADMAN FLAT AROUND 530 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4226 11573 4286 11529 4244 11457 4199 11530 TIME...MOT...LOC 2231Z 217DEG 28KT 4226 11531 SP
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:03 AM PDT | Flash Flood Watch | BOI | Baker | 12 hr |
| May 14, 4:56 PM PDT | Flash Flood Warning | BOI | Baker | 3 hr |
Nearby
Flash Flood Warnings in Oregon, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.